It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board

  • do i have A-FIB? had a recent scare...

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-26-2006, 10:07 PM   #1
    bigerk60
    Newbie
    (male)
     
    bigerk60's Avatar
     
    Join Date: Mar 2006
    Posts: 7
    bigerk60 HB User
    do i have A-FIB? had a recent scare...

    this is a long read.....first let me start by telling my story.

    i am 22 years old, have been overweight all of my life, i have lost and gained weight drastically over the last 4 years, due to dieting, and than not dieting, and dieting, than breaking my leg... well at the time of Jan. 2006 i was weighing in at 340lbs (im 6'4") and was in bad shape, i wasnt working out, which is something i always did, and i was eating horribly, and smoking marijuana almost daily.

    well one night, i had just finished smoking marijuana, and all of a sudden my heart starts pounding, going fast and hard for a while, well i tryed to walk it off, and i gave it about 10 minutes, it wouldnt die down, so i called 911. when weighing in at 290 or more i always had high blood pressure issues(untreated), and i knew during that time (Jan 2006) i was usually running at 150/90-160/100. which is horrible. well anyhow, by the time i got in the ambulance, my heart had died down. i went to the ER, my BP was 160/90 and my pulse was like 125....they ran an EKG, did cardiac enzyme tests and they said all was good. they recommended i see a cardiologist, do some more tests, and lose weight and excersise. one other thing, is that, that night in the hospital, after they have me blood pressure meds, i felt a pain in my chest for the first time ever, a pain that has since not gone away, since than i have also felt some sharp head aches, neck pains, and jaw pain. it doesnt hurt all the time, only occasionally. its a sharp pain that sometimes i feel when breathing. the chest pain is mostly on the left side, and very rarely on the right side(more explanation of this pain later on)

    well i saw the cardiologist, he did EKGs, an ECHO, a stress test, and a halter monitor. all results came out good, he just said i need to lose weight, and exercise. i was also put on Toprol 100mg daily for the blood pressure.

    since than, i am i down to 280lbs and continuing to lose, exercising 5 days a week, stopped smoking and drinking, and have cut my Toprol down to 50mg daily due to lowering my BP naturally by diet, weight loss and exercise.

    quick side story about the pain in my chest. turns out i had mold growing in my car, and i was breathing that in for quite a while. so i saw a pulmonologist, and he says the pain in my chest is from that, and the mold caused me to have some asthma and a nasal drip, he took a chest x ray and it was good, and he wants to test me for sleep aphnea... im taking a nasal spray,and clariten daily, but the pain in my chest still happens sometimes, perhaps it will take time i guess... or could it be a heart related issue.....the neck, head, and jaw pain rarely occurs, but i think it may be a side effect from the Toprol med, and please tell me if im wrong.

    ok so about the other issue. so now im healthier in many ways, but in the past month, i am noticing something different. i feel a quick flutter or palpitation in my heart occasionally, it happened like maybe 4-5 times in the past month, and i usually feel it if im changing positions, from sitting up the laying down, and so forth. also when i stand up after sitting down for a while, i get very light headed, and it usually takes a second for me to feel normal (the light headed feeling happened right b4 i lowered my Toprol last month, and stopped for a while, but now is happening again, and its worse)

    also, and this is what scares me, is that like 6 weeks ago, i had fallen asleep, and maybe seconds later i woke up, and felt a light fluttering sensation in my heart, and i can feel it more when i hold my hand to my chest, i wouldnt call it a violent flutter at all, its very light fluttering feeling. i wasnt woken up by the flutter, it just happened to be, and since i have felt this feeling about 4-5 times, and its has only been while lying down and when in and out of sleep. when it happens, it usually lasts until i sit up, or move around a bit. i never really layed still for long enough to see how long it would last. everytime this has happened, its been upon waking up after sleping for a very short time. during these light flutters i dont feel any other symptoms like dizziness, or short breaths or anything, just the feeling in my chest, thats all.

    i read up on A Fib, and it sounded similiar. i told my doc about the flutters, and he gave me a halter monitor again, i did it, but did not recieve the results. im afraid something might be up and it may go un noticed in tests.

    the only other weird things that i can think about that i have felt, is 1 time, i was at work, and all of a sudden my legs felt cold, just my legs, no other part, and my job is well heated, there wasnt any drafts or anything. it went away after a few minutes, and i have not felt it since. i just found that to be weird.

    so if anyone knows anything, please lemme know. i am becoming very paranoid, and not knowing anything makes me nervous, i would be alot more comfortable if i knew that something is or is not wrong. thank you, and sorry for the long story, but i just felt that everything might help.


    ERK

    Last edited by bigerk60; 03-26-2006 at 10:08 PM.

     
    Sponsors Lightbulb
       
    Old 03-27-2006, 11:39 AM   #2
    Kathy C
    Senior Member
    (female)
     
    Kathy C's Avatar
     
    Join Date: Jul 2005
    Posts: 130
    Kathy C HB User
    Re: do i have A-FIB? had a recent scare...

    Ok few things here. Congrats on losing some weight, and stopping the drugs. The pain could be angina. THe fluttering you feel could be A-Flutter and the drugs could be making you more aware of it (sometimes have those side effects).
    When you change position do it slowly cause quite often your blood pressure drops. That is what can be causeing the lightheadedness ther is a fancy name for it which i don't remember.

    If the fluttering in not lasting for more than 20 or 30 minutes i would not worry about it. If it lasts longer than that then get some medical help.

    OH YEAH the more you worry the worse it will get too.

     
    Old 03-27-2006, 11:42 AM   #3
    bigerk60
    Newbie
    (male)
     
    bigerk60's Avatar
     
    Join Date: Mar 2006
    Posts: 7
    bigerk60 HB User
    Re: do i have A-FIB? had a recent scare...

    the fluttering has never last more than maybe a minute. thanx for ur reply i appreciate it alot! it makes me alot more comfortable, and maybe ill be able to rest my worries a bit.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Those who have used Head and Shoulders- Testament Acne 9 03-25-2003 10:09 PM
    People who have used differin over a long period of time respond please. Redmark1 Acne 0 02-23-2003 06:15 AM
    anyone else have this problem mommaoftwinsplus1 Acne 0 02-22-2003 01:01 AM
    For those who have finished Accutane aestud3 Acne 3 02-02-2003 06:52 PM
    I HAVE HAD ENOUGH!!!!!#@[email protected]#!# Dammit Acne 25 02-02-2003 05:00 PM
    Anyone have problem with carbonated water? Bobbi Acne 5 01-28-2003 11:53 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:53 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!